Posts regarding Levaquin - sounds similar?

General Topics

Moderators: JohnV, Arron, garym

Posts regarding Levaquin - sounds similar?

Postby PamT on August 8th, 2003, 2:33 pm

:!: story 1:
As I said on National Public Radio in October 2001, I strongly believe that all people placed on these antibiotics should be warned about infrequent yet serious reactions that may cause joint, muscle, or tendon pain or rupture, nerve pain (burning, electrical sensations, tingling), muscle weakness, thinking or memory problems, heart palpitations, rapid heart rate, gastric problems, skin rash, or many other unusual physical or psychological symptoms. These reactions can occur quickly and suddenly, and patients should alert their doctors immediately.

story 2:
I started taking L ten days after Christmas
for bronchitis. At first I only had a twitching in the toes of my left foot.
It then turned into a constant tingling which slowly moved up my leg into both of my thighs where it has stayed. All over my body I have chronic spasms like pops and twitches.

story 3:
Two kinds of side effects are most commonly linked with fluoroquinolones: musculoskeletal problems such as tendinitis, tendon rupture and joint pain, and central nervous system problems such as insomnia, hallucinations, depression and paranoia. "Less well-known are the adverse reactions that affect the peripheral nervous system, such as tingling, burning pain, twitching or spasms,"

This seems to support some of our problems.

Did any of you mention this to your neurologist?

Here's any interesting site:
http://www.allenpress.com/CIPROArticle.pdf
PamT
PamT
Senior Member
Senior Member
 
Posts: 60
Joined: August 4th, 2003, 10:22 am
Location: Pittsburgh, PA

Postby Jenn311 on August 8th, 2003, 2:51 pm

Interesting Pam....

My twitching started while I was on Levaquin...I was on it 6 weeks for a chronic sinus infection. Cured that up reeeeaaal good though.
Thanks for taking the time to find that info for us. I will mention it to my neuro when I see her in 2 weeks.

Thanks again...
jen
User avatar
Jenn311
Saint
Saint
 
Posts: 681
Joined: April 4th, 2003, 3:26 pm
Location: Central Texas

Cipro

Postby garym on August 25th, 2003, 9:24 am

I noticed my first twitch five day after completing my cipro script. Since then, i have developed pain in my thighs and upper arms and chronic fatigue. We should follow up on this.

Did you have an emg to rule out other problems? If so, did the test come back normal? I'm having an emg today.
Last edited by garym on August 29th, 2003, 9:24 am, edited 1 time in total.
garym
Moderator
Moderator
 
Posts: 1888
Joined: August 23rd, 2003, 1:24 pm
Location: Texas

Postby PamT on August 25th, 2003, 9:39 am

Definitely sounds like a problem with the Cipro. The drugs in that family can be bad stuff if you're sensitive to them..
I emailed a director of research on these types of drugs.. he said some people experience the side effects up to 3 years after taking them...

The drugs bind to neuro receptors in your brain. They cause central nervous system problems and problems like twitching, burning sensations, tingling.... some people can't even walk for weeks because of the muscle pain. Levaquin causes spontaneous tendon ruptures...

I talked to my regular doctor and she knew about the potential side effects and said she would never have prescribed if for me if I had seen her. Her partner prescribed it.. I won't see him again!

Do a search on Fluoroquinolones and side effects.
PamT
PamT
Senior Member
Senior Member
 
Posts: 60
Joined: August 4th, 2003, 10:22 am
Location: Pittsburgh, PA

Postby Mike in Des Moines on August 25th, 2003, 10:16 am

As I mentioned in another post, I too, was on Cipro before I started the twitching, tingling, numbness, etc. It's the only trigger event that makes sense in my case. (As it turns out, the supposed infection I took the drugs for turned out not to be an infection at all.) I asked my neuro about side effects of cipro and he said he didn't know much about what drugs cause what side effects. (And I am paying him all this money becuase . . .?) I've been having trouble finding info on this, so am always glad to see posts about it. Pam, if you or anyone else knows of any web sites or any other good place to turn for info on this, please let me know. Thanks again for all this good information.
Mike in Des Moines
Interested
Interested
 
Posts: 13
Joined: June 14th, 2003, 3:19 pm
Location: Des Moines IA

Postby PamT on August 25th, 2003, 10:27 am

Here you go Mike. This is what I've found and everything that happened to me happened 2 days after I stopped taking Levaquin.
Some people don't have side effects until a couple ofweeks after taking it, some people after the first pill.

http://www.MedicationSense.com

http://www.medicationsense.com/articles ... other.html

http://groups.yahoo.com/group/quinolone ... threaded=1

DrugVictims.Org: Information, Articles, Studies, Personal Reports of Reactions
to Quinolones
http://www.drugvictims.org/

RxList Website: Levaquin Case Reports
http://www.rxlist.com/rxboard/levaquin.pl

Medications.com: Levaquin Case Reports
http://medications.com/index.php?act=se&drug=Levaquin

Fluoroquinolone Adverse Effects Research & Recovery Forum:
http://groups.yahoo.com/group/fqresearch/

There are some interesting case studies here.
Most doctors don't know the side effects because drug companies push these drugs and give free samples to the doctors. The doctors just hand them out to us.... and we have to deal with all the problems they cause!
PamT
PamT
Senior Member
Senior Member
 
Posts: 60
Joined: August 4th, 2003, 10:22 am
Location: Pittsburgh, PA

Postby Mike in Des Moines on August 25th, 2003, 10:32 am

Pam.

THANK YOU, THANK YOU, THANK YOU!!!! I really appreciate this!
Mike in Des Moines
Interested
Interested
 
Posts: 13
Joined: June 14th, 2003, 3:19 pm
Location: Des Moines IA

Sponsor

Sponsor
 


Return to General Topics

Who is online

Users browsing this forum: No registered users and 10 guests